overdose

(redirected from overdosing)
Also found in: Dictionary, Thesaurus, Idioms, Encyclopedia.
Related to overdosing: Drug overdose

overdose

 [o´ver-dōs″]
1. to administer an excessive dose.
2. an excessive dose.

overdose

/over·dose/ (o´ver-dōs″)
1. to administer an excessive dose.
2. an excessive dose.

overdose

(ō′vər-dōs′)
n.
An excessive dose, especially of a narcotic.
v. (ō′vər-dōs′) over·dosed, over·dosing, over·doses
v.intr.
To take an overdose.
v.tr.
To administer too large a dose or too many doses to.

overdose (OD)

[-dōs]
an excessive use of a drug, resulting in adverse reactions ranging from mania or hysteria to coma or death.

overdose

Substance abuse Consumption of a therapeutic agent, drug, or narcotic, in excess of that required to produce the desired effects; overdoses are either accidental or suicidal and many agents have their own relatvely characteristic clinical, diagnostic, and therapeutic 'fingerprint'. See 'Designer' drugs, Heroin, 'Ice. ', Withdrawal.

overdose

A quantity of a drug well in excess of the recommended dose.

overdose

excessive drug dose
  • actual overdose exceeding the normal dose per body mass or per time unit

  • relative overdose administration of normal dose related to body mass, but effect enhanced through interaction with another drug; or unintentional introduction into the circulation (see local anaesthetic (LA) administration, toxic reaction to LA )

overdose (OD),

n an excessive use of a drug, resulting in adverse reactions ranging from mania or hysteria to coma or death.

overdose

1. to administer an excessive dose.
2. an excessive dose.

Patient discussion about overdose

Q. so, like I know you can die of a drug overdose, but can you die of an alcohol overdose as well?

A. of course you can!!! you better not try to prove me wrong on this one... each one of us has a different threshold of how much is just a bit too much for him so you shouldn't get to exaggerated amounts cause you can't tell hoe sensitive you are to it.

Q. My husband takes Zocor (20mg) for his hyperlipidemia. by mistake he took 3 pills (60mg). What to do? My husband suffers from high blood lipids and he is treated with Zocor (Simvastatin). he should take one pill of 20 mg per day. By accident he took 3 pills (60mg) in one day. what to do?

A. You need to call your GP. Zocor doses are between 20-80 mg but maybe your husband has other problems (mainly in his kidneys) that will interfere with the normal way of cleaning the body from the drug.
Zocor overdose symptoms will be myalgia and red urine (in a severe overdose) if your husband have one of those symptoms go to the ER as soon as possible.

Q. Is drinking too much water harmful? Is there a condition like “water overdose”?

A. Drinking more water then you are used to is very good for you. But of course if you over do it it’s damaging. Drinking way too much will make you urinate more, this means you will also loose vital minerals in the urine like potassium and sodium. This can even lead to death.
http://chemistry.about.com/cs/5/f/blwaterintox.htm

http://www.msnbc.msn.com/id/16614865/

More discussions about overdose
References in periodicals archive ?
Other explanations for overdosing given by the respondents included having a lowered drug tolerance (either because of being recently released from prison or because of recent efforts to reduce drug consumption); mixing drugs (most frequently heroin with benzodiazepines or heroin with alcohol); obtaining unexpectedly stronger drugs than usual; using a different drug or drugs from the usual; taking unknown tablets; and taking too much drug(s) through lack of self-control.
Some reported that they would resume their drug-taking as usual after hospital discharge, since overdosing was an inevitable risk of illicit drug use that simply had to be ignored:
One victim was rushed to the hospital after overdosing in Staten Island.
For the first time ever, the Big Apple recorded a four-digit death total with more than 1,000 residents overdosing on drugs in 2016, according to (http://www.